Home Health and wellbeing



Periods

Cara_mareeCara_maree Member Posts: 6
edited July 14 in Health and wellbeing
Hi,
I’ve just completed 4 rounds of AC and had no periods during this time.  I had my first round of Taxol last Friday and I got my period during treatment and it has really come with vengeance. I usually only get for 4 days and not heavy, but this is something else. I am 39. Has anyone else experienced this and should I be worried?

Comments

  • FLCloverFLClover Member Posts: 361
    Hi @Cara_maree, I haven’t been in that situation as I didn’t do chemo. However I did see a medical oncologist when I wanted to see if I’d need it, and he told me that chemo would probably bring on early menopause. I’m also 39. He said he’d give me goserelin during chemo as that would have increased my chances of keeping menopause away, so I’m not sure if you were also give that. But even though I didn’t do chemo, I still had to have goserelin to put me in menopause so I can take Letrozole. I had first injection a month ago and am experiencing irregular bleeding, so it has started. I’ve heard your symptoms could also be that, so maybe just check with your doc to confirm whether it’s that or something else. Either way a gyno would be able to tell you what’s going on. Heavy periods are no fun. Good luck! 
    Mon Xx
  • StarGirlStarGirl Member Posts: 105
    Hi @Cara_maree I had issues with my period too following 18 weeks of paclitaxel. For a while my period stopped altogether, then it was like the floodgates had opened! I saw a gynaecologist who gave me an ablation to stop the super heavy bleeding. A few months after that my cycle went by back to normal and 4 years later I have regular, relatively light periods. I was 40 when I did chemo. I had ‘chemopause’ rather than true menopause and everything did eventually return to normal. As I am HER2+ I was not on any hormone suppressing medications which would make a difference. All the best. Definitely get everything checked out xx
Sign In or Register to comment.